Ohio, 2015

Hail and Damaging Winds in Ohio, July 14, 2015

July 14, 2015 · NWS ILN · 48 events in 20 counties and zones

A line of severe thunderstorms developed along a cold front that pushed south across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$89,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A line of severe thunderstorms developed along a cold front that pushed south across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 14, 10:46 AM EST, 39 minutes earlier.

Area forecast discussion, Jul 14, 10:46 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1146 AM EDT TUE JUL 14 2015

.SYNOPSIS...
ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY
AND TONIGHT...BRINGING ANOTHER CHANCE OF HEAVY RAIN AND SEVERE
WEATHER TO THE AREA. A COLD FRONT WILL THEN PUSH THROUGH THE AREA
WEDNESDAY MORNING. DRIER AND SLIGHTLY COOLER WEATHER WILL BE THE
STORY WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A POTENT UPPER LEVEL TROUGH WILL SWING SOUTHEAST INTO THE LOWER
GREAT LAKES THIS AFTERNOON... BRINGING ANOTHER ROUND OF SEVERE
WEATHER AND HEAVY RAIN TO THE AREA. FORECAST SOUNDINGS SHOW AN
IMPRESSIVE AMOUNT OF INSTABILITY THIS AFTERNOON. MU CAPE ON BOTH
THE GFS AND NAM ARE 3000 J/KG OR GREATER IN PLACES. ML CAPE IS IN
THE 1500 - 2000 J/KG RANGE. A SPECIAL 17Z BALLOON RELEASE IS
PLANNED TO ASCETAIN THE EXACT AMOUNT OF INSTABILITY. LAPSE RATES
ARE ALSO FORECASTED TO BE NEAR THE DALR ALMOST UP TO 700 MB AT
TIMES. SRH IS NOT EXTREMELY HIGH BUT IS SUFFICIENT TO SUPPORT A
TORNADO THREAT. DUE TO STRONG LOW LEVEL LAPSE RATES AND HIGH
INSTABILITY DAMAGING WINDS AND HAIL APPEAR TO BE THE PRIMARY
THREATS. SPC HAS THE SOUTHERN PARTS OF THE AREA IN ENHANCED WITH A
HATCHED AREA FOR HAIL. EXPECT CONVECTION TO INCREASE IN COVERAGE
ALONG AND AHEAD OF A WEAK FRONT/PREFRONTAL TROF EARLY THIS
AFTERNOON AS IT SWEEPS SOUTHEAST. ANY STORM THAT FORMS WILL HAVE
THE POTENTIAL TO BE SEVERE. THERE WILL ALSO BE A HEAVY RAIN THREAT
WITH THESE STORMS. FOR THIS REASON THE FLASH FLOOD WATCH REMAINS
IN EFFECT UNTIL 8 PM THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THIS EVENING THE SHORTWAVE TROUGH WILL DIVE SOUTH WITH THE TROUGH
AXIS SWINGING THROUGH THE AREA. THIS SHORTWAVE WILL PUSH A COLD
FRONT THROUGH THE AREA AND ALSO PUSH THE RAIN TOWARDS THE SOUTH AS
WELL. THE DRIER AND COOLER AIR WILL LAG BEHIND THE WIND SHIFT AND
BE SLOW TO WORK INTO THE AREA. BY WEDNESDAY MORNING THOUGH PWATS
WILL FALL TOWARDS 1.25". 700 MB WILL ALSO START TO WARM WHICH
SHOULD KEEP THE AREA RAIN FREE WEDNESDAY. THURSDAY MORNING PWATS
FALL TO LESS THAN 0.50". THURSDAY MORNING ALSO LOOKS TO BE COOL AS
SURFACE HIGH PRESSURE NUDGES INTO THE AREA FROM THE NORTH. DURING
THE DAY THURSDAY 850 TEMPS AGAIN BEGIN TO WARM AS SURFACE HIGH
PRESSURE PULLS EAST TAKING THE COOLER AIR WITH IT. THANKS TO THE
DRIER AIR REMAINING IN PLACE THURSDAY LOOKS TO BE DRY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
PRETTY GOOD AGREEMENT THAT A WEAK SHORTWAVE TROUGH WILL SHIFT
EAST THROUGH THE GREAT LAKES AND INTO THE OHIO VALLEY ON
FRIDAY...DRAGGING A DEVELOPING WARM FRONT ACROSS THE AREA.
SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE IN THE AFTERNOON -
BUT THE BULK OF THE DAY LOOKS DRY AS FORCING IS WEAK. THE WEAK LOW
MOVES THROUGH THE GREAT LAKES SATURDAY/SUNDAY WITH ILL-DEFINED
SURFACE FEATURES WASHING OUT A BIT. TEMPS WILL DEFINITELY BE
WARMER THAN WE/VE SEEN FOR THE PAST FEW WEEKS...WITH HIGHS WELL
INTO THE 80S OVER THE WEEKEND. UNFORTUNATELY SOME PRETTY STEAMY
AIR COMES WITH IT - SO IT WILL BE MUGGY. UNCERTAINTY INCREASES
LATER SUNDAY INTO MONDAY AS TROUGHING TRIES TO REASSERT ITSELF
OVER THE ERN SEABOARD...AND ANOTHER SHORTWAVE TROUGH APPROACHES
FROM THE WEST. SEEMS ENOUGH THERE WITH THE WARM/MUGGY AIR THAT
LOOSELY ORGANIZED SHRA/TSRA ARE POSSIBLE BOTH DAYS...WITH THE
BETTER CHANCES ON MONDAY.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
UPPER LEVEL ENERGY WILL DIG SOUTHEAST ACROSS THE GREAT LAKES TODAY
INTO TONIGHT. THIS ENERGY ALONG WITH A PREFRONTAL TROF WILL RESULT
IN SHOWER AND THUNDERSTORM REDEVELOPMENT ACROSS THE NORTHERN TAF
SITES AROUND 16Z...INCREASING IN COVERAGE AND DIVING SOUTHEAST
THROUGH THE REMAINDER OF THE TAF SITES THROUGH 22Z. MVFR
CIGS/VSBYS AND LOCAL IFR VSBYS IN HEAVY RAIN CAN BE EXPECTED. ONLY
SCATTERED LINGER SHOWERS ARE EXPECTED BEHIND THIS CONVECTION THIS
EVENING.

FOR THE OVERNIGHT HOURS...A COLD FRONT WILL PUSH SOUTH INTO THE
REGION. NOT MUCH IN THE WAY OF PRECIPITATION IS EXPECTED.
HOWEVER...AMPLE LOW LEVEL MOISTURE WILL BRING THE DEVELOPMENT OF
MIST AND STRATUS. COULD SEE CEILINGS DROP BELOW 1000 FEET...BUT
SINCE THIS IS STILL FAR OUT...HAVE GONE WITH LOW MVFR CEILINGS AT
THIS TIME.

ON WEDNESDAY...HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE
NORTH. LOW LEVEL CLOUDS SHOULD MIX AND SCATTERED OUT AS VFR
CUMULUS CLOUDS BY AFTERNOON.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-
     035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...HAINES/HICKMAN
NEAR TERM...HAINES/HICKMAN
SHORT TERM...HAINES
LONG TERM...BINAU
AVIATION...HICKMAN
Hazardous weather outlook, Jul 14, 3:30 AM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
430 AM EDT TUE JUL 14 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-150830-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
430 AM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
STORMS THAT FORM WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE.
DAMAGING WINDS... SEVERE HAIL... AND A ISOLATED TORNADO ARE ALL
POSSIBLE TODAY. IN ADDITION HEAVY RAIN MAY LEAD TO FLASH FLOODING
ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jul 14, 6:42 AM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
742 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HEAVY RAIN       1 ENE PITSBURG          39.99N 84.47W
07/14/2015  M2.52 INCH       DARKE              OH   COCORAHS

            24 HOUR TOTAL.

&&

ANOVAK
Local storm report, Jul 14, 8:31 AM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
931 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     FLOOD            2 S COVINGTON           40.09N 84.35W
07/14/2015                   MIAMI              OH   COUNTY OFFICIAL

            N OWENS ROAD REMAINS CLOSED DUE TO HIGH WATER.

0931 AM     FLOOD            1 NNW COVINGTON         40.13N 84.36W
07/14/2015                   MIAMI              OH   COUNTY OFFICIAL

            COVINGTON-BRADFORD ROAD REMAINS CLOSED DUE TO HIGH WATER.

&&

BUTNER
Local storm report, Jul 14, 8:35 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
935 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND DMG     1 SE NEWPORT            39.08N 84.48W
07/13/2015                   CAMPBELL           KY   TRAINED SPOTTER

            SEVERAL TREES DOWN. SHINGLES OFF ROOF. 62 MPH MEASURED
            WIND GUST.

&&

ANOVAK
Local storm report, Jul 14, 9:10 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1010 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     FLOOD            3 E UNION CITY          40.19N 84.73W
07/14/2015                   DARKE              OH   COUNTY OFFICIAL

            PORTIONS OF BEAMSVILLE-UNION CITY ROAD REMAIN CLOSED DUE
            TO HIGH WATER.

1009 AM     FLOOD            6 NW GREENVILLE         40.17N 84.69W
07/14/2015                   DARKE              OH   COUNTY OFFICIAL

            COX ROAD REMAINS CLOSED BETWEEN COLETOWN-LIGHTSVILLE ROAD
            AND SR-49 DUE TO HIGH WATER.

&&

BUTNER
Special weather statement, Jul 14, 10:57 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 AM EDT TUE JUL 14 2015

OHZ026-034-035-141630-
HARDIN OH-MERCER OH-AUGLAIZE OH-
1157 AM EDT TUE JUL 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HARDIN...
NORTHEASTERN MERCER AND NORTHERN AUGLAIZE COUNTIES UNTIL 1230 PM
EDT...

AT 1156 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BLUFFTON TO OHIO CITY...MOVING SOUTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
CELINA...WAPAKONETA...ST. MARYS...ADA...FORT SHAWNEE...FORT
SHAWNEE...CRIDERSVILLE...CRIDERSVILLE...ROCKFORD...ALGER...MENDON...
MCGUFFEY...BUCKLAND...UNIOPOLIS...KOSSUTH...TAMA...HUNTERSVILLE...
DOLA AND NEPTUNE.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4067 8367 4053 8454 4073 8478 4073 8446
      4068 8445 4069 8422 4066 8422 4066 8411
      4064 8411 4065 8388 4082 8388 4082 8369
TIME...MOT...LOC 1556Z 296DEG 34KT 4085 8398 4077 8469

HATZOS
Special weather statement, Jul 14, 11:22 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 PM EDT TUE JUL 14 2015

OHZ034-035-141700-
MERCER OH-AUGLAIZE OH-
1222 PM EDT TUE JUL 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MERCER AND
AUGLAIZE COUNTIES UNTIL 100 PM EDT...

AT 1222 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR FORT SHAWNEE TO NEAR COLDWATER...MOVING SOUTHEAST
AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

LOCATIONS IMPACTED INCLUDE...
CELINA...WAPAKONETA...ST. MARYS...COLDWATER...FORT SHAWNEE...FORT
SHAWNEE...NEW BREMEN...ST. HENRY...CRIDERSVILLE...CRIDERSVILLE...NEW
KNOXVILLE...WAYNESFIELD...MOULTON...CHICKASAW...BUCKLAND...
UNIOPOLIS...MONTEZUMA...BULKHEAD...KOSSUTH AND CARTHAGENA.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4066 8422 4066 8411 4064 8411 4065 8388
      4057 8388 4048 8421 4048 8434 4044 8434
      4036 8463 4063 8475 4069 8435 4069 8422
TIME...MOT...LOC 1622Z 310DEG 30KT 4065 8405 4053 8467

HATZOS

The radar

The Cincinnati radar (KILN), 140 km away, was scanning. The volume nearest the first event began at 16:23 UTC.

Open the radar archive at this moment

Event by event

45 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Auglaize

When
July 14, 11:25 AM EST to 11:26 AM EST
Where
Auglaize County, 0.87 mi NW of Cridersville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.660, -84.140

Two trees were downed in the Cridersville area.

Thunderstorm Wind, Auglaize

When
July 14, 11:25 AM EST to 11:27 AM EST
Where
Auglaize County, 0.69 mi NNW of Cridersville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.659, -84.136

A couple of trees were downed, one on Spencer Circle and another on Brown Road.

Thunderstorm Wind, Delaware

When
July 14, 12:40 PM EST to 12:42 PM EST
Where
Delaware County, 2.79 mi W of Leonardsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.349, -83.033

One tree was downed near the intersection of Hanover Road and Horseshoe Road.

Hail, Champaign

When
July 14, 12:51 PM EST to 12:52 PM EST
Where
Champaign County, 0.69 mi N of Bowlusville
Measured
1 in hail
Reported by
Public
Coordinates
40.030, -83.800

Thunderstorm Wind, Franklin

When
July 14, 1:18 PM EST to 1:20 PM EST
Where
Franklin County, 1.61 mi SSE of Central College
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.078, -82.870

Several large pine trees were uprooted near the Blendon Park Condominiums.

Thunderstorm Wind, Licking

When
July 14, 1:32 PM EST to 1:34 PM EST
Where
Licking County, 1.26 mi ENE of Fleatown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.010, -82.650

Numerous trees were snapped. An apartment complex also had some roof and siding damage.

Thunderstorm Wind, Greene

When
July 14, 1:36 PM EST to 1:38 PM EST
Where
Greene County, 1.74 mi SE of Wright View
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.780, -84.030

Several trees and limbs were downed in the Fairborn area.

Thunderstorm Wind, Greene

When
July 14, 1:48 PM EST to 1:50 PM EST
Where
Greene County, 2.11 mi NE of Alpha
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.740, -83.990

Several trees were downed.

Thunderstorm Wind, Greene

When
July 14, 1:51 PM EST to 1:52 PM EST
Where
Greene County, 1.28 mi WNW of Xenia Csu Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
39.704, -83.924

Several trees were downed along Country Club Drive.

Thunderstorm Wind, Montgomery

When
July 14, 1:51 PM EST to 1:52 PM EST
Where
Montgomery County, 1.33 mi N of Woodbourne
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.669, -84.177

A tree was blocking the street at the intersection of Mad River Road and Rahn Road.

Thunderstorm Wind, Greene

When
July 14, 1:52 PM EST to 1:53 PM EST
Where
Greene County, 0.95 mi S of Xenia
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.666, -83.933

A tree was downed at the intersection of Ledbetter Road and State Route 380.

Thunderstorm Wind, Greene

When
July 14, 1:52 PM EST to 1:53 PM EST
Where
Greene County, 0.87 mi SE of Xenia Greene Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.670, -83.970

A tree was downed onto Colorado Drive.

Thunderstorm Wind, Pickaway

When
July 14, 1:53 PM EST to 1:55 PM EST
Where
Pickaway County, 0.53 mi W of Ashville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.720, -82.960

Several large trees were downed across the Ashville area.

Thunderstorm Wind, Greene

When
July 14, 1:53 PM EST to 1:55 PM EST
Where
Greene County, 1.42 mi S of Xenia Greene Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.659, -83.981

Several trees and large limbs were downed along Shannon Lane.

Thunderstorm Wind, Montgomery

When
July 14, 1:53 PM EST to 1:54 PM EST
Where
Montgomery County, 0.87 mi NW of Centerville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.630, -84.160

A tree fell onto a house.

Thunderstorm Wind, Montgomery

When
July 14, 1:53 PM EST to 1:55 PM EST
Where
Montgomery County, 1.25 mi SSE of Oak Ridge
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.634, -84.118

Several large tree limbs were downed near Rambler Drive and Cloverbrook Park Drive.

Hail, Montgomery

When
July 14, 1:53 PM EST to 1:54 PM EST
Where
Montgomery County, 1.27 mi ENE of Centerville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.630, -84.130

Thunderstorm Wind, Pickaway

When
July 14, 2:01 PM EST to 2:03 PM EST
Where
Pickaway County, 2.44 mi SW of East Ringgold
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.644, -82.882

Numerous trees and limbs were downed near Stout Road.

Thunderstorm Wind, Butler

When
July 14, 2:01 PM EST to 2:04 PM EST
Where
Butler County, 0.69 mi S of Middletown
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.510, -84.400

Numerous large trees were downed across the Middletown area.

Thunderstorm Wind, Fayette

When
July 14, 2:04 PM EST to 2:05 PM EST
Where
Fayette County, 0.87 mi NE of Jonesboro
Measured
54 kt (62 mph) measured gust
Reported by
Department of Highways
Coordinates
39.540, -83.460

An ODOT sensor measured a wind gust to 54 knots (62 mph).

Hail, Fayette

When
July 14, 2:12 PM EST to 2:13 PM EST
Where
Fayette County, 0.87 mi NW of Washington Court Hou
Measured
1 in hail
Reported by
Public
Coordinates
39.540, -83.440

Thunderstorm Wind, Butler

When
July 14, 2:14 PM EST to 2:15 PM EST
Where
Butler County, 1.14 mi ENE of Monroe
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.437, -84.351

A tree was uprooted along Lebanon Street in Monroe.

Thunderstorm Wind, Fairfield

When
July 14, 2:18 PM EST to 2:19 PM EST
Where
Fairfield County, Sugar Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.630, -82.550

A large tree limb was downed.

Thunderstorm Wind, Clinton

When
July 14, 2:20 PM EST to 2:21 PM EST
Where
Clinton County, 0.78 mi NE of Wilmington Clinton F
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.508, -83.859

A large tree was uprooted near Gurneyville Road.

Thunderstorm Wind, Clinton

When
July 14, 2:21 PM EST to 2:22 PM EST
Where
Clinton County, 1.6 mi E of Wilmington Clinton F
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.500, -83.840

An off duty NWS employee estimated a wind gust to 52 knots (60 mph). Hail to 0.5 inches in diameter was also reported.

Thunderstorm Wind, Clinton

When
July 14, 2:22 PM EST to 2:24 PM EST
Where
Clinton County, 1.65 mi N of Wilmington
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
39.474, -83.835

Several large trees were downed near Blackthorne Court.

Thunderstorm Wind, Clinton

When
July 14, 2:22 PM EST to 2:23 PM EST
Where
Clinton County, 0.57 mi ENE of Little Center
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
39.482, -83.870

A few trees were downed near the intersection of Mitchell Road and Center Road.

Thunderstorm Wind, Clinton

When
July 14, 2:23 PM EST to 2:24 PM EST
Where
Clinton County, 1.31 mi WSW of (Iln)wilmington Arpk
Measured
52 kt (60 mph) measured gust
Reported by
Official NWS Observations
Coordinates
39.421, -83.822

A 60 mph wind gust was measured at the NWS office.

Thunderstorm Wind, Hocking

When
July 14, 2:25 PM EST to 2:30 PM EST
Where
Hocking County, 0.72 mi SE of Rockbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.572, -82.521

Several trees were downed across northern portions of Hocking County.

Thunderstorm Wind, Warren

When
July 14, 2:32 PM EST to 2:34 PM EST
Where
Warren County, 0.87 mi NW of Hammel
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.380, -84.090

Several trees were downed.

Thunderstorm Wind, Warren

When
July 14, 2:33 PM EST to 2:34 PM EST
Where
Warren County, 0.6 mi ESE of Hammel
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.368, -84.069

Numerous large limbs were downed along US Route 22.

Thunderstorm Wind, Warren

When
July 14, 2:34 PM EST to 2:35 PM EST
Where
Warren County, 0.75 mi W of Maineville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.319, -84.234

A large tree was downed near Majestic Court.

Thunderstorm Wind, Highland

When
July 14, 2:37 PM EST to 2:38 PM EST
Where
Highland County, 1.77 mi WSW of Highland
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.337, -83.628

Two small trees were downed along State Route 28.

Thunderstorm Wind, Fayette

When
July 14, 2:38 PM EST to 2:39 PM EST
Where
Fayette County, 4.75 mi WSW of Buena Vista
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.390, -83.580

An outdoor shed was blown over.

Thunderstorm Wind, Highland

When
July 14, 2:38 PM EST to 2:40 PM EST
Where
Highland County, 1.75 mi NE of Leesburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.370, -83.550

Numerous trees and limbs were downed north of Leesburg along US Route 62.

Thunderstorm Wind, Ross

When
July 14, 2:43 PM EST to 2:48 PM EST
Where
Ross County, 2.67 mi E of South Salem
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.330, -83.270

A tree was downed across Lower Twin Road and several other tress were downed across central and southern portions of Ross County.

Thunderstorm Wind, Highland

When
July 14, 2:48 PM EST to 2:51 PM EST
Where
Highland County, 1.54 mi W of New Petersburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.269, -83.479

Numerous trees and limbs were downed near the intersection of State Routes 138 and 771.

Thunderstorm Wind, Brown

When
July 14, 3:00 PM EST to 3:02 PM EST
Where
Brown County, 0.76 mi WNW of Fayetteville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.186, -83.932

A few trees were downed on Lake Street and Apple Street.

Thunderstorm Wind, Highland

When
July 14, 3:05 PM EST to 3:06 PM EST
Where
Highland County, 1.48 mi NNE of Danville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.150, -83.740

A large tree was uprooted.

Thunderstorm Wind, Pike

When
July 14, 3:12 PM EST to 3:17 PM EST
Where
Pike County, 1.51 mi E of Buchanan
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
39.147, -83.092

Numerous trees were downed across Pike County, including along Turkey Run Road and Johnson Hill Road.

Thunderstorm Wind, Brown

When
July 14, 3:25 PM EST to 3:26 PM EST
Where
Brown County, 2.77 mi ENE of Arnheim
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.940, -83.780

A trained spotter estimated a wind gust to 60 mph.

Thunderstorm Wind, Pike

When
July 14, 3:25 PM EST to 3:32 PM EST
Where
Pike County, 1.07 mi E of Germany
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.000, -82.880

Numerous trees were downed across Pike County, including several along Red Hollow Road.

Thunderstorm Wind, Scioto

When
July 14, 3:27 PM EST to 3:31 PM EST
Where
Scioto County, 5.05 mi N of Pools Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.953, -82.854

A few trees were downed in the Stockdale area.

Thunderstorm Wind, Adams

When
July 14, 3:42 PM EST to 3:43 PM EST
Where
Adams County, 1.27 mi ENE of West Union Salamon A
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
38.859, -83.549

A large tree was downed across Robinette Road.

Thunderstorm Wind, Adams

When
July 14, 4:02 PM EST to 4:04 PM EST
Where
Adams County, 0.88 mi NW of Manchester
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.690, -83.610

Numerous trees and power lines were downed in the Manchester area.

Thunderstorm Wind, Scioto

When
July 14, 4:04 PM EST to 4:05 PM EST
Where
Scioto County, 1.38 mi N of Coles Park
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
38.800, -83.020

A couple of trees were downed in Rush Township, including one onto a house on Careys Run Road.

Thunderstorm Wind, Scioto

When
July 14, 4:08 PM EST to 4:09 PM EST
Where
Scioto County, 0.88 mi W of Rubyville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
38.821, -82.936

A tree was downed on State Route 139.

Thunderstorm Wind, Scioto

When
July 14, 4:08 PM EST to 4:09 PM EST
Where
Scioto County, 0.71 mi W of Friendship
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
38.700, -83.113

A tree was downed on State Route 125.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590219, 592144, 590220, 590222, 590223, 590224, 590225, 590232, 590250, 590273, 590248, 590249, 590240, 590246, 590247, 590264, 590281, 590284, 590285, 590286, 590289, 590288, 590291, 590293, 590456, 590295, 590454, 591469, 592620, 592500, 590461, 590493, 590459, 590457, 590458, 590469, 590488, 590472, 590492, 590499, and more.